Sorry I haven’t been around much lately. I had a bad week last week but I’m feeling much better now, and can I just say brain chemistry is amazing. I think if I could go back to school I’d concentrate on bio psy. I know without a doubt, by being aware of what is going on with me, that my body left on its own doesn’t regulate dopamine well. With help, I can be an upbeat, energetic, a more open and willing to participate in life, kind of person. Just to warn you, I am going to go off on a tangent about medication and health, skip this one if you’re not interested. There will be no spanking in this post, sorry.
For three plus years I’ve taken wellbutrin xl for depression. Depression is such a general term but basically life was feeling like a weight I couldn’t carry. Making my son’s lunch for school everyday… you may as well have been asking me to pick up the house and throw it. It was a hard and stressful time. So anyway, I saw a therapist, made some lifestyle changes to help deal with stress, and eventually started taking wellbutrin xl. It has worked very well for me. BUT, as my doctor says, “medication is just poison with helpful side effects”. About 6 months after I started taking it I started to lose lots of hair. I complained to multiple doctors, and said, “well, I can’t tell, you look fine to me”. No, you can’t tell from just looking at me, but I am telling you, I lost at least half of my hair. Probably more. It was flat, lifeless, and clogging up my shower drain every morning. It was very upsetting for me. If you google wellbutrin and hair loss you will find hundreds and thousands of people who have had the same reaction. Most of them don’t stick with it. I did all kinds of things to combat this… I didn’t want to give up on the medication. Bought vitamins, supplements, special shampoo. Everything I could think of… I researched and researched online, looking for a solution. I couldn’t find anything useful. And then I researched some more just trying to figure out what in the medication was causing me body to react this way. Then came the coumadin, which also can cause hair loss. Yes, thank you drug companies.
During this time Brad was also doing his own searching and I’ve talked about a fraction of the things he’s tried. One of these things I picked up, out of curiosity to see what it could do for me, was the apple cider vinegar. Also, Brad bought some test strips to see if his body pH was balanced, so I did too. I’d never even thought (or been aware really) of body pH levels. I had no knowledge of what it meant for me whether I was acidic or alkaline or where I was supposed to be (it’s good to be slightly alkaline). So I did the test and much to my dismay it said my body was very very acidic. As low as you can go, and I landed right there where it’s marked “dangerous acidic pH range”. After I did a little reading on it, it turn out if your body is too acidic 1. you have a hard time absorbing vitamins 2. your body is subject to lots and lots of health issues 3. you have weight gain or loss issues 4. sleeping problems 5. headaches 6. joint pain … I could go on and on, but you get the point. Turns out that most medications are very acidic in your body, wellbutrin seems to have super powers in mine. I started taking lots of apple cider vinegar (it’s great for balancing pH), 2 TBS 3x’s day. I cut out a lot of sugar (sugar-acidic), cut back on the greek yogurt and granola that had become my staple (dairy and grains-acidic), cut back on meat temporarily (meat-acidic), started eating more fruit and once I was off the coumadin I could start eating more greens. It took me about a week to get normal range pH levels. I started taking mega doses of biotin, zinc, and silica, now that my body was actually going to absorb them. It worked people, I’m telling you it’s such a relief to have finally found a solution to something that was bring me so much daily stress for such a long time. (Also, stress-causes acidity in the body). I never once saw anybody with my same problem say ANYTHING about blood pH or acidity. I wanted to put this out here in case anyone else is dealing with similar issues, it’s truly distressing to feel like you need a medication that is also causing such a problem. I can’t say that it will work for everyone, only that it worked for me. (It’s important to mention that I also made sure that all my doctors were aware of everything I am taking to avoid any interaction problems, you should too.)
Look at this:
Ummm… hello, blood clot.
And I was eating things that I considered fairly healthy. Low fat dairy, whole grains, lean meat, and I did eat fruits and vegetables. I just wasn’t able to eat enough to balance it all out. To see these pictures or learn more, here is the address www.healthchanneltoday.com/nutri_01.html
And there is your health lesson for the day, your welcome 🙂